A 33-year-old female asked:
Disclaimer

i've been taking 25mg benadryl (diphenhydramine) 2-3 time a day for about 6 months for involuntary movements. what can i expect as withdrawal symptoms if i stop?

2 doctor answers
Dr. Howard Feinberg
37 years experience Rheumatology
Nothing: Your prior symptoms may come back. You should not have withdrawal symptoms.
Answered on Apr 28, 2020
1
1 thank
Dr. Stuart Wasser
35 years experience Addiction Medicine
See below: I would not expect any symptoms but would not be surprised to see some stomach issues for a few days
Answered on Sep 10, 2014
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 24-year-old member asked:
Dr. Steven Machtinger
44 years experience Allergy and Immunology
No: Antihistamines are not considered addictive. Perhaps your experiencing the symptoms that you were previously treating.
A 43-year-old member asked:
Dr. Caroline Cribari
23 years experience Psychiatry
Benedryl side effect: No. Withdrawl symptoms are related to a body's reaction after cessation of exposure to an addictive substance. Benedryl=dyphenhydramine is not an addi ... Read More
A 27-year-old female asked:
Dr. Ronald Krauser
52 years experience Rheumatology
No: No it cannot. The best treatment depends on the underlying cause of the spasm.
A 47-year-old member asked:
Dr. Nayla Mumneh
29 years experience Allergy and Immunology
benadryl (diphenhydramine): Depending on the reason you are taking benadryl, (diphenhydramine) if you have grown dependent on it as a sleep aid, it may be a problem to fall aslee ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month